Alert archive / Indiana / Tornado Warnings in 2010
Tornado Warning 31, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Jun 15, 2010, 7:15 PM EDT for Bartholomew County, Decatur County, Jennings County, Indiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2010, 7:15 PM EDT (23:15 UTC)
- Expired
- Jun 15, 2010, 8:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Bartholomew County, IN, Decatur County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 83 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:48 PM EDT | TSTM WND DMG | Westport, IN | POWER LINES DOWN...TOWN WITHOUT POWER...TREES DOWN...SOME HOMES DAMAGED. REPORT VIA WEBEOC. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 1:29 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
720
WFUS53 KIND 152315
TORIND
INC005-031-079-160000-
/O.NEW.KIND.TO.W.0031.100615T2315Z-100616T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 PM EDT TUE JUN 15 2010
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
SOUTHWESTERN DECATUR COUNTY IN CENTRAL INDIANA...
NORTHERN JENNINGS COUNTY IN SOUTHEAST INDIANA...
* UNTIL 800 PM EDT
* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 10 MILES SOUTHEAST OF COLUMBUS...AND MOVING EAST
AT 40 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
WESTPORT AROUND 730 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3908 8545 3906 8567 3906 8581 3907 8581
3906 8586 3913 8587 3916 8583 3919 8577
3923 8546
TIME...MOT...LOC 2316Z 261DEG 34KT 3912 8575
$$
PUMA3 follow-up statements
846
WWUS53 KIND 152324
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
724 PM EDT TUE JUN 15 2010
INC005-152334-
/O.CAN.KIND.TO.W.0031.000000T0000Z-100616T0000Z/
BARTHOLOMEW-
724 PM EDT TUE JUN 15 2010
...THE TORNADO WARNING FOR SOUTHEASTERN BARTHOLOMEW COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3906 8567 3906 8581 3913 8580 3913 8571
3913 8570 3916 8570 3923 8546 3908 8545
TIME...MOT...LOC 2324Z 263DEG 25KT 3910 8571
$$
INC031-079-160000-
/O.CON.KIND.TO.W.0031.000000T0000Z-100616T0000Z/
DECATUR-JENNINGS-
724 PM EDT TUE JUN 15 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN JENNINGS AND
SOUTHWESTERN DECATUR COUNTIES UNTIL 800 PM EDT...
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 9 MILES NORTHWEST OF NORTH VERNON...OR 11 MILES
SOUTHEAST OF COLUMBUS...MOVING EAST AT 30 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
WESTPORT AROUND 740 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3906 8567 3906 8581 3913 8580 3913 8571
3913 8570 3916 8570 3923 8546 3908 8545
TIME...MOT...LOC 2324Z 263DEG 25KT 3910 8571
$$
PUMA636
WWUS53 KIND 152334
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
734 PM EDT TUE JUN 15 2010
INC031-079-160000-
/O.CON.KIND.TO.W.0031.000000T0000Z-100616T0000Z/
DECATUR-JENNINGS-
734 PM EDT TUE JUN 15 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN JENNINGS AND
SOUTHWESTERN DECATUR COUNTIES UNTIL 800 PM EDT...
AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 8 MILES NORTH OF NORTH VERNON...OR 16 MILES
SOUTHEAST OF COLUMBUS...MOVING EAST AT 25 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
WESTPORT AROUND 745 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3906 8567 3908 8568 3911 8571 3913 8571
3913 8570 3916 8570 3923 8546 3908 8545
TIME...MOT...LOC 2334Z 255DEG 23KT 3912 8564
$$
PUMA055
WWUS53 KIND 152345
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
745 PM EDT TUE JUN 15 2010
INC031-079-160000-
/O.CON.KIND.TO.W.0031.000000T0000Z-100616T0000Z/
DECATUR-JENNINGS-
745 PM EDT TUE JUN 15 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN JENNINGS AND
SOUTH CENTRAL DECATUR COUNTIES UNTIL 800 PM EDT...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 10 MILES NORTHEAST OF NORTH VERNON...OR 20 MILES
EAST OF COLUMBUS...MOVING EAST AT 40 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
JENNINGS AND SOUTH CENTRAL DECATUR COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3909 8559 3913 8560 3918 8561 3923 8546
3911 8546
TIME...MOT...LOC 2345Z 256DEG 33KT 3914 8551
$$
PUMAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Jun 15, 6:22 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 15, 6:22 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 622 PM EDT TUE JUN 15 2010 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... LOW PRESSURE NEAR MOLINE WITH WARM AND HUMID SOUTH AND SOUTHEAST WINDS ACROSS ILLINOIS AND INDIANA ARE SETTING THE STAGE FOR AN AFTERNOON AND AN EVENING ROUND OF SEVERE THUNDERSTORMS. MORNING CLOUD HAS SLOWED WARMING BUT EVENTUAL MAX TEMPERATURES TODAY REACHING MID 80S TO LOWER 90S WITH DEWPOINTS LOW TO MID 70S WILL PROVIDE AMPLE FUEL WHILE LOW LEVEL DIRECTIONAL SHEAR HELPS SPIN UP SUPERCELLS. && .NEAR TERM /THIS AFTERNOON AND EVENING/... LOW STRATUS ARE SLOWLY ERODING ACROSS THE FORECAST AREA LATE THIS MORNING. TEMPERATURE RISES WERE BEING TEMPERED A BIT BY THE CLOUDS...WITH MOST LOCATIONS HOLDING IN THE 70S AT 15Z. FORECAST FOCUS CONTINUES TO BE ON HEAVY RAIN AND SEVERE WEATHER POTENTIAL FOR THE REGION LATER TODAY. HAVE FOLLOWED THE RAPID REFRESH/RUC COMBO WITH RESPECT TO MAIN FEATURES FOR THE NEAR TERM. ALL SIGNS ARE CERTAINLY POINTING TO MOTHER NATURE PROVIDING A REPEAT PERFORMANCE TO THE LAST SEVERAL NIGHTS HERE IN CENTRAL INDIANA. DO ANTICIPATE CONVECTION TO EVOLVE AT A SLOWER PACE THIS AFTERNOON THAN IT DID ON MONDAY AND HAVE A FEW REASONS FOR THIS THINKING. LOWER CLOUDS ARE HAMPERING HEATING AND MESOANALYSIS INDICATING THAT REGION IS FIGHTING INHIBITION IN THE LOW LEVELS. HOWEVER...INSTABILITY WILL GRADUALLY INCREASE DURING THE AFTERNOON AS THE SUN MAKES AN APPEARANCE. CLOSER ANALYSIS OF SOUNDING DATA ALSO PROVIDING SOME INTERESTING CLUES AS TO HOW THINGS MAY EVOLVE LATER ON. LOW LEVEL INVERSION IS PRESENT AT THIS POINT IN TIME...BUT A GOOD AMOUNT OF INSTABILITY IS ALREADY PRESENT ABOVE THE INVERSION. FURTHERMORE...SOUNDINGS SHOWING A BROADER AREA OF DRYING AND POSSIBLY A HINT OF SUBSIDENCE THROUGH THE MID LEVELS. INITIALLY...THIS IS KEEPING IT QUIET OVER THE REGION. HOWEVER...AS HEATING COMMENCES OVER THE NEXT FEW HOURS AND TEMPERATURES WARM...INHIBITION WILL BE SLOWLY EATEN AWAY WITH INCREASING CAPES ABOVE THE INVERSION EVENTUALLY BEING REALIZED BY LATER IN THE AFTERNOON. SBCAPES WILL LIKELY PLATEAU NEAR 3000-4000 J/KG ONCE AGAIN BY LATE AFTERNOON/EARLY EVENING. BOUNDARIES WILL THEN COME INTO PLAY AS FOCUSING MECHANISMS TO ENHANCE CONVECTION...INCLUDING THE MAIN FRONTAL BOUNDARY LOCATED OVER NORTHERN ILLINOIS/INDIANA... AND WHAT WOULD APPEAR TO BE THE MAIN REMNANT OUTFLOW BOUNDARY FROM THE MONDAY NIGHT CONVECTION. THIS OUTFLOW BOUNDARY LOOKS TO BE INFLUENCING THE CONVECTION CURRENTLY MOVING NORTHEAST ACROSS CENTRAL ILLINOIS AT THIS TIME...SOUTHEAST INTO SOUTHERN INDIANA. EXPECT THIS BOUNDARY TO MOVE NORTH ACROSS THE FORECAST AREA WITH TIME THIS AFTERNOON... ALLOWING HIGHER DEWPOINT AIR IN THE MID 70S TO RETURN. INITIAL COMPLEX OVER CENTRAL ILLINOIS WILL IMPACT MANY OF OUR WESTERN COUNTIES THIS AFTERNOON...BUT ANTICIPATE THE MAIN CONVECTION TO FIRE AHEAD OF THE FRONTAL BOUNDARY AND STRONG SHORT WAVE AXIS OVER EASTERN MISSOURI AND WESTERN ILLINOIS BY MID AFTERNOON...MOVING EAST AND INTENSIFYING INTO THE FORECAST AREA SOMETIME AFTER 22-23Z. SIGNIFICANT DAMAGING WIND THREAT IS ONCE AGAIN IN PLACE AND IS THE MAIN CONCERN AS CONVECTION ORGANIZES INTO BOWING SEGMENTS OR POTENTIALLY EVEN A DERECHO THIS EVENING. ALSO FEEL A SLIGHTLY BETTER ENVIRONMENT WILL BE PRESENT FOR ROTATING STORMS AND TORNADOES AS LOW LEVEL SHEAR IS ENHANCED WITH THE LOW LEVEL JET IMMEDIATELY AHEAD OF THE WAVE OF LOW PRESSURE THIS EVENING. MAIN CONCERN HERE WOULD BE IF SUPERCELLS CAN GET ORGANIZED WITHIN A WELL ORGANIZED BOW ECHO. LARGE HAIL WILL ALSO BE POSSIBLE. CONVECTIVE EVOLUTION WILL BE MONITORED CLOSELY THROUGH THE AFTERNOON. FINALLY...TORRENTIAL RAINFALL AND POTENTIAL FLOODING REMAIN A SIGNIFICANT CONCERN. RAIN FROM MONDAY AFTERNOON AND EVENING WAS GENERALLY 1 TO 3 INCHES FOCUSED OVER THE NORTHERN HALF OF THE FORECAST AREA. WITH NOW 2 TO 5 INCHES HAVING FALLEN ACROSS A LARGE PORTION OF THE FORECAST AREA SINCE FRIDAY...RIVERS AND STREAMS ARE RUNNING HIGH AND GROUND IS WATERLOGGED. ANY ADDITIONAL RAINFALL WILL CAUSE PROBLEMS AND WITH PRECIPITABLE WATER VALUES RECOVERING TO 2 TO 2.25 INCHES THIS EVENING...LIKELY TO SEE HEAVY RAINFALL. THEREFORE EXPANDED THE FLASH FLOOD WATCH TO ENCOMPASS THE REST OF THE FORECAST AREA. TEMPS...FEW CHANGES AS MOST LOCATIONS WILL AGAIN CLIMB FROM THE MID 80S TO NEAR 90 DEGREES. && .SHORT TERM /LATE TONIGHT THROUGH EARLY FRIDAY/... ONCE SEVERE CONVECTION EXITS BETWEEN MIDNIGHT AND DAYBREAK ACROSS CENTRAL INDIANA...THUNDERSTORM THREAT ENDS AT LEAST UNTIL EARLY FRIDAY. ALL MODELS IN GOOD AGREEMENT AND THUS CONFIDENCE PRETTY HIGH THAT RIDGING BUILDING INTO THE MIDWEST WEDNESDAY WILL RESULT IN DRY WEATHER AT LEAST INTO EARLY FRIDAY ALONG WITH SLIGHTLY COOLER MAX AND MIN TEMPERATURES AND DEWPOINTS RETURNING TO MID 60S OR LOWER. WILL USE A BLEND OF MOS GUIDANCES FOR MAX AND MIN TEMPS. A SLIGHT LEAN TOWARDS MINS ABOVE GUIDANCES GIVEN SATURATED GROUND LIKELY LEADING TO DEWPOINTS HIGHER THAN MODELS SUGGEST AND VERY HEAVY DEWS FOR COUPLE OF DAYS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... FORECAST ISSUE HERE IS RETURN OF THUNDERSTORM POTENTIAL AND EXCESSIVE HEAT POTENTIAL. ALL MODELS AGAIN IN PRETTY GOOD AGREEMENT IN DROPPING NORTHWEST PACIFIC TROUGH SOUTHEAST INTO ROCKIES THEN LIFTING IT NORTHEAST INTO SOUTHERN CANADA. THIS RESULTS IN FURTHER BUILDING OF UPPER RIDGE BACK OVER GREAT LAKES REGION AND RETURN OF SOUTH AND SOUTHWEST FLOW AND DEWPOINTS BACK TOWARDS 70. RESULTING HEAT INDICES IN MID TO UPPER 90S...JUST BELOW HEAT CRITERIA. AS FOR THUNDER THREAT...ALL MODELS DRAG A WEAK BOUNDARY TO SOUTHERN GREAT LAKES WITH WEAK IMPULSES FLATTENING FLOW TO MORE WESTERLY. RELATIVE TO RECENT DAYS IT APPEARS SURFACE BOUNDARY TO BE FURTHER NORTH AND GREATER THREAT ACROSS SOUTHERN GREAT LAKES REGION BUT CLOSE ENOUGH TO ADD OR MAINTAIN CHANCE THREAT CURRENTLY IN FORECAST. HAVE ADDED THREAT INTO FRIDAY AS A RESULT OF MODELS DROPPING THAT BOUNDARY CLOSE TO OUR FORECAST AREA AND THIS AGREES WITH ADJACENT OFFICES AND HPC. NOT CERTAIN CURRENT DRY FORECAST SUNDAY NIGHT INTO MONDAY WILL HOLD OUT AS WEAK WAVES IN ZONAL FLOW IN BASE OF WESTERLIES MAY STILL BE A THREAT. LATER FORECASTS MAY ADJUST THIS. && .AVIATION /DISCUSSION FOR 160000Z TAFS/... ABUNDANT CONVECTION IS DEVELOPING IN A LINE ACROSS THE IL/IN BORDER THIS EVENING...IN ADDITION TO A FEW ISOLATED STRONG/SEVERE THUNDERSTORMS AHEAD OF THE LINE. MOST OF THIS CONVECTION WILL MOVE THROUGH NOW UNTIL 11 PM THIS EVENING...WHICH IS INDICATED IN THE TAFS WITH IFR CONDITIONS. ALSO EXPECT VERY STRONG WIND GUSTS OUT OF THE SW...POSSIBLY UPWARD FOR 50-60KT IN ANY OF THE SEVERE THUNDERSTORMS. IN WAKE OF THE THUNDERSTORMS...EXPECT IFR CEILINGS TO PERSIST FOR THE REMAINDER OF THE NIGHT AS LOW LEVEL INVERSION ESTABLISHES. FOG MAY ALSO BECOME AN ISSUE AS WELL WITH LOWER VISIBILITIES. CEILINGS WILL SLOWLY IMPROVE THROUGH MIDDAY (WED) AS LOW LEVEL MIXING ESTABLISHES. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...TUCEK NEAR TERM...RYAN SHORT TERM...TUCEK LONG TERM....TUCEK AVIATION...SMF MESOSCALE...CROSBIE
Hazardous weather outlook, Jun 15, 1:44 PM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 144 PM EDT TUE JUN 15 2010 INZ021-028>031-035>049-051>057-060>065-067>072-161745- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 144 PM EDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...FLOODING RAINS AND FREQUENT LIGHTNING. HAIL TO GOLF BALL SIZE IS ALSO POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT. ONE ROUND OF THUNDERSTORMS WILL OCCUR THIS AFTERNOON. A SECOND LINE OF STORMS SWEEP THROUGH THIS EVENING. FLASH FLOODING IS ALSO A SIGNIFICANT THREAT...AND A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH WEDNESDAY MORNING. FLOOD ADVISORIES AND WARNINGS ARE ALSO IN EFFECT FOR MANY AREA RIVERS. SEE THE LATEST RIVER STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL RETURN TO CENTRAL INDIANA FRIDAY INTO SUNDAY AND AGAIN TUESDAY. THE MAIN THREATS WILL ONCE AGAIN BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE HAIL...AND FREQUENT LIGHTNING. FLASH FLOODING WILL REMAIN A THREAT...AND A FLASH FLOOD WATCH WILL CONTINUE THROUGH WEDNESDAY MORNING. FLOODING WILL CONTINUE ALONG AREA RIVERS THROUGH MUCH OF THE PERIOD. CONTINUE TO REFER TO THE LATEST RIVER STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
In the hours before
Local storm report, Jun 15, 6:33 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 S OAKTOWN 38.80N 87.44W
06/15/2010 KNOX IN EMERGENCY MNGR
*** 1 INJ *** NUMEROUS TREES AND POWER LINES DOWN ACROSS
WESTERN KNOX COUNTY. SEMI TRUCK OVERTURNED ON US HIGHWAY
41 NEAR THE BIG PEACH.
&&
AHOMANNLocal storm report, Jun 15, 6:34 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
634 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST LYONS 38.99N 87.08W
06/15/2010 E50 MPH GREENE IN AMATEUR RADIO
ESTIMATED WIND SPEEDS OF 50 MPH.
&&
AHOMANNLocal storm report, Jun 15, 6:47 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
647 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 4 E VINCENNES 38.68N 87.44W
06/15/2010 M0.60 INCH KNOX IN CO-OP OBSERVER
0.60 INCHES OF RAIN FELL IN 20 MINUTES...ACCOMPANIED BY
WIND GUSTS UP TO 44 MPH.
0630 PM HEAVY RAIN 11 NE SULLIVAN 39.21N 87.26W
06/15/2010 M0.70 INCH SULLIVAN IN OFFICIAL NWS OBS
0.70 INCHES OF RAIN RECORDED IN 15 MINUTES BY NWS LARC AT
SHAKAMAK STATE PARK.
0635 PM FLASH FLOOD TERRE HAUTE 39.47N 87.38W
06/15/2010 VIGO IN AMATEUR RADIO
WIDESPREAD FLOODING SOUTH OF INTERSTATE 70 NEAR TERRE
HAUTE.
&&
AHOMANNLocal storm report, Jun 15, 6:57 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 3 S ODON 38.80N 86.99W
06/15/2010 M54.00 MPH DAVIESS IN BROADCAST MEDIA
WIND GUST MEASURED AT 54 MPH.
0646 PM TSTM WND GST 8 SE BLOOMFIELD 38.94N 86.83W
06/15/2010 E60.00 MPH GREENE IN LAW ENFORCEMENT
WINDS ESTIMATED AT 60 MPH BY STATE TROOPER ON STATE ROAD
58.
&&
AHOMANNLocal storm report, Jun 15, 7:13 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
713 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST S VINCENNES 38.68N 87.51W
06/15/2010 E70.00 MPH KNOX IN TRAINED SPOTTER
0644 PM FLASH FLOOD 2 NW BRUCEVILLE 38.78N 87.44W
06/15/2010 KNOX IN EMERGENCY MNGR
WATER OVER THE ROAD ON OLD HIGHWAY 41 NORTH OF EMISON.
0655 PM TSTM WND DMG SPENCER 39.29N 86.77W
06/15/2010 OWEN IN LAW ENFORCEMENT
TREE DOWN AT THE INTERSECTION OF MAIN ST. AND MORGAN ST.
0700 PM TSTM WND GST ELLETTSVILLE 39.23N 86.62W
06/15/2010 M50.00 MPH MONROE IN AMATEUR RADIO
0708 PM TSTM WND DMG 5 N NASHVILLE 39.28N 86.24W
06/15/2010 BROWN IN AMATEUR RADIO
10 FOOT TREE DOWN IN THE WOOD LAKE AREA.
0710 PM TSTM WND GST 5 SW COLUMBUS 39.16N 85.98W
06/15/2010 E50.00 MPH BARTHOLOMEW IN AMATEUR RADIO
INTERSECTION OF STATE ROAD 58 AND INTERSTATE 65.
&&
AHOMANNLocal storm report, Jun 15, 7:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 7 S VINCENNES 38.57N 87.51W
06/15/2010 E70.00 MPH KNOX IN TRAINED SPOTTER
&&
AHOMANNThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:00 PM EDT | Tornado Warning | IND | Brown, Monroe | 30 min |
| Jun 14, 8:12 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Marion | 48 min |
| Jun 14, 8:13 PM EDT | Severe Thunderstorm Warning | IND | Lawrence, Monroe | 32 min |
| Jun 14, 8:27 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Morgan | 33 min |
| Jun 14, 8:32 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 43 min |
| Jun 14, 8:36 PM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 3 more | 6 hr |
| Jun 14, 8:38 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Shelby | 37 min |
| Jun 14, 8:42 PM EDT | Severe Thunderstorm Warning | IND | Jackson | 33 min |
| Jun 14, 8:58 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Shelby | 32 min |
| Jun 14, 9:02 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush | 28 min |
| Jun 14, 9:25 PM EDT | Severe Thunderstorm Warning | IND | Decatur | 18 min |
| Jun 15, 10:55 AM EDT | River Flood Warning | IND | Hamilton, Madison | 26 hr |
| Jun 15, 10:55 AM EDT | River Flood Warning | IND | Hamilton, Marion | 36 hr |
| Jun 15, 10:55 AM EDT | River Flood Warning | IND | Marion, Morgan | 36 hr |
| Jun 15, 10:55 AM EDT | River Flood Warning | IND | Marion, Morgan | 48 hr |
| Jun 15, 10:55 AM EDT | River Flood Warning | IND | Morgan, Owen | 12 hr |
| Jun 15, 10:55 AM EDT | River Flood Warning | IND | Morgan, Owen | 12 hr |
| Jun 15, 2:57 PM EDT | Special Weather Statement | IND | Vigo | 48 min |
| Jun 15, 3:43 PM EDT | Severe Thunderstorm Warning | IND | Sullivan | 47 min |
| Jun 15, 4:22 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 38 min |
| Jun 15, 5:00 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 30 min |
| Jun 15, 5:21 PM EDT | Tornado Warning | IND | Greene, Monroe, Owen | 24 min |
| Jun 15, 5:23 PM EDT | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 37 min |
| Jun 15, 5:43 PM EDT | Tornado Warning | IND | Greene, Monroe, Morgan, Owen | 32 min |
| Jun 15, 5:46 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Sullivan | 59 min |
| Jun 15, 5:48 PM EDT | Flash Flood Warning | IND | Clay, Daviess, Greene, Knox, Parke, Sullivan and 2 more | 6 hr |
| Jun 15, 5:53 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence, Monroe | 37 min |
| Jun 15, 5:55 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Parke, Sullivan, Vermillion, Vigo | 50 min |
| Jun 15, 6:10 PM EDT | Tornado Warning | IND | Greene, Monroe | 35 min |
| Jun 15, 6:14 PM EDT | Tornado Warning | IND | Brown, Jackson, Monroe | 46 min |
| Jun 15, 6:25 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Parke, Putnam, Vigo | 50 min |
| Jun 15, 6:29 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Lawrence, Martin | 46 min |
| Jun 15, 6:32 PM EDT | Flash Flood Warning | IND | Brown, Clay, Greene, Lawrence, Martin, Monroe and 3 more | 6 hr |
| Jun 15, 6:45 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown | 45 min |
| Jun 15, 6:50 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan, Owen, Putnam | 40 min |
| Jun 15, 6:53 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Lawrence, Martin, Monroe | 52 min |
| Jun 15, 7:04 PM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Hendricks, Jackson, Johnson, Lawrence and 3 more | 6 hr |
| Jun 15, 7:14 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Johnson, Marion, Shelby | 61 min |
| Jun 15, 7:19 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence | 41 min |
| Jun 15, 7:41 PM EDT | Flash Flood Warning | IND | Decatur, Hancock, Jennings, Rush, Shelby | 6 hr |
| Jun 15, 7:50 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings, Shelby | 40 min |
| Jun 15, 7:56 PM EDT | Severe Thunderstorm Warning | IND | Boone, Decatur, Delaware, Hamilton, Hancock, Henry and 3 more | 49 min |
Nearby
Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.